I have been on depo for a little more than 2 years and have never had a period until yesterday is it normal that im bleeding again? Also i have been reading and people say after 2 years on the shot you can get osteoporosis and have bone loss is that true? Also i read about infertility and that scares me what is everyone's experience with that? Also one more thing does depo cause ovarian cysts? Im really scared im only 18 any information helps
The Manufacturer recommends that you take a break from Depo Provera every couple of years, unless you are unable to use other contraception. This is partly because over time, Depo Provera can cause bone thinning, that can lead to osteoporosis.
You can lessen the chances of bone thinning, by using a good quality calcium supplement, that also contains magnesium & vitamin D in the correct rations to absorb the calcium.
Depo Provera may protect against ovarian cysts & cervical cancer, whilst slightly raising the possibility of breast cancer. The problem is that every hormonal contraception has it's own risks. Whilst you're putting artificial hormones into your body, you just have to weigh up the risks against the benefits.
It can take up to 18 months to regain your fertility once stopping the Shot, but for some people, it's much sooner.
If you are not able to take a break from Depo Provera, then there is a way to force-stop the bleeding. It involves your shots being brought forward to 9, then 10, then 11 week intervals. That always worked for me & is common here in the UK.
I was on Depo Provera for 18 years with a couple of breaks. I asked for an MRI scan a few years ago (as the Manufacturer advises) & my bone density was fine, but I've been told I need to ask for a repeat scan when I reach the menopause, to be sure. I was pretty religiously taking the supplements I mentioned, throughout the time I was on Depo Provera, so this may have helped. I feel pretty confident that it has.
In terms of knowing what you're putting into your body, the shot contains:
Water for injection
If you do some research into parabens, you'll find that they are often blamed for cancers.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Feb 2015 • 2 answers
Posted 20 Sep 2015 • 1 answer
Posted 30 Nov 2015 • 1 answer
Posted 20 Apr 2016 • 1 answer
Depo-Provera - I've been on depo for a month now since June the 10th I've bleeding heavily nonstop I
Posted 20 Jun 2017 • 2 answers